LOS ANGELES, California (CNN) -- Michael Jackson suffered from severe bouts of insomnia and pleaded for a powerful sedative despite knowing its harmful effects, a nutritionist who says she worked with the singer told CNN Tuesday.
Cherilyn Lee, a registered nurse who said she first met Jackson in January to treat his children for common cold, said she rejected his requests for Diprivan and informed him of the side effects.
"I told him this medication is not safe," Lee said on CNN's "Campbell Brown."
"He said, 'I just want to get some sleep. You don't understand. I just want to be able to be knocked out and go to sleep,'" she said. "I told him -- and it is so painful that I actually felt it in my whole spirit -- 'If you take this you might not wake up.'"
CNN could not independently verify whether Lee worked with Jackson.
When asked about Lee's account, Jackson family attorney Londell McMillan told CNN's "Larry King Live" :
"I wonder why someone would make a comment about drugs when they haven't seen him take the drug or anyone who administered it."
The drug, known by its generic name Propofol, is administered intravenously as an anesthetic during surgeries.
An initial dose puts a person to sleep. An overdose can lead to cardiac arrest, doctors say.
The 50-year-old singer died June 25. Authorities are awaiting toxicology results to determine what killed him.
Lee is licensed as a registered nurse, according to the California Board of Registered Nursing's Web site. According to her Web site, she is a proponent of alternative medicine that uses a holistic approach.
Lee said that four days before Jackson's death, she received a call from a Jackson staff member who said the singer felt that one side of his body was cold; the other hot.
"I could hear Mr. Jackson saying in the background, 'Please have her come see me now. Can she come now?'"
Lee, who was in Florida at the time, said she told Jackson's staffers to take him to a hospital.
"I was really afraid because of the symptoms they were telling me," she told CNN's Brown. "It could have meant something going on in the nervous system or something cardiovascular."
After his death, Lee said she didn't go to the authorities.
"When I saw it on the news, I really didn't know what to do," she said. "I was saddened. I heard there was a physician there."
Lee also could not say why Jackson would call on her, when the last time she saw him was three months ago.
"The only thing I can think of is he recalled the symptoms I was telling him," she told CNN's "AC 360."
But, she added, she didn't know of any doctors who would have given him the drug.
"I asked him, 'What doctor gave you this drug?'" she said, when the singer initially brought up the medicine. "He told me, 'Oh it was a long time ago.'"
Dr. Rakesh Marwah of the anesthesiology department at the Stanford University School of Medicine said Propofol can lead to cardiac arrest, which is suspected in Jackson's death.
"Propofol slows down the heart rate and slows down the respiratory rate and slows down the vital functions of the body," he said.
TM & © 2009 Cable News Network, Inc., a Time Warner Company. All rights reserved.